What causes itching and altered taste in the mouth after taking Promethazine?

default
Posted on Thu, 1 Aug 2019 in Asthma and Allergy
Question: I am taking promethazine cm for a cough. I have been taking it for a week. I only take it at night because it makes me very sleepy. Ever since I started it, I have been itching like crazy. I have a horrible taste in my mouth, there is no swelling of my throat but my tongue feels funny. Should I stop taking this medicine until I can talk to my dr?



doctor
Answered by Dr. Kaushal Bhavsar 15 minutes later
Brief Answer:
Promethazine can not cause itching.

Detailed Answer:

Hi,

Promethazine is an antihistamine drug.

It is given for cough, nausea, itching etc.

So it can not cause itching.

So I don't think your itching is due to promethazine.

Sedation (sleepiness) is a common side effect of promethazine but your other symptoms are not due to this drug.

Better to consult the doctor for these symptoms.

If the cough is suppressed then you can definitely stop promethazine.

Hope I have solved your query.

Regards,
Dr. Kaushal Bhavsar, Pulmonologist
Above answer was peer-reviewed by : Dr. Remy Koshy
doctor
Answered by
Dr.
Dr. Kaushal Bhavsar

Pulmonologist

Practicing since :2008

Answered : 14474 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

130 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2